MAUDE Adverse Event Report: VENTANA MEDICAL SYSTEMS INC BENCHMARK ULTRA STAINER MODULE; SLIDE STAINER, AUTOMATED

VENTANA MEDICAL SYSTEMS INC BENCHMARK ULTRA STAINER MODULE; SLIDE STAINER, AUTOMATED
Catalog Number 05342716001
Medical Device Problem Codes Degraded (1153); Device Emits Odor (1425)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was initiated and confirmed that fluid migrated down tubing or cabling to the j1 connector of the general purpose input output (gpio) board.As a result, the j1 connector and plug of the pcb gpio assembly svc was compromised leading to an electrical short.Additional analysis and investigation is ongoing to determine the root cause(s) of fluid leaks.Consignees have been notified.Local field service engineers will contact the customers and perform specific service actions during a site visit, such as, inspecting all devices for any signs of current and/or past fluid leaks, cracks, or clogging and clean & replace any gpio boards that have these signs.Additionally, the field service engineers will rearrange cables that plug into port j1 of the left as well as right gpio boards of the instruments, to introduce a drip loop to each cable in order to redirect fluids away from the boards at j1 position, to help mitigate the issue.
 
Event or Problem Description
A customer from japan alleged that a benchmark ultra device suddenly shut down during a run and emitted a burnt odor.No harm or injury alleged.

Brand Name
BENCHMARK ULTRA STAINER MODULE
Common Device Name
SLIDE STAINER, AUTOMATED
Manufacturer (Section D)
VENTANA MEDICAL SYSTEMS INC
1910 e innovation park dr
tuscon AZ 85755
Manufacturer (Section G)
VENTANA MEDICAL SYSTEMS INC
1910 e innovation park dr
tuscon AZ 85755
Manufacturer Contact
timothy blair
1080 us hwy 202 s
building 500, room: 3530
branchburg, NJ 08876
9253534412
MDR Report Key15992315
Report Number2028492-2022-00014
Device Sequence Number17694254
Product Code KPA
UDI-Device Identifier04015630981052
UDI-Public04015630981052
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
510K EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall,Notification
Type of Report Initial
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05342716001
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Initial Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2028492-01-10-2022-001-C
Patient Sequence Number1
Patient SexUnknown